Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 14, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Jun 11, 2008, 6:49 AM CDT for 9 counties in Nebraska; Jewell County, Mitchell County, Kansas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2008, 6:49 AM CDT (11:49 UTC)
- Expired
- Jun 11, 2008, 11:10 AM CDT
- In force
- 4 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Clay County, NE, Fillmore County, NE, Hamilton County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Polk County, NE, Thayer County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 52 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 11.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2373 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 111149 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 649 AM CDT WED JUN 11 2008 KSZ007-019-NEZ041-048-049-063-064-076-077-086-087-111800- /O.NEW.KGID.WI.Y.0014.080611T1149Z-080611T1800Z/ JEWELL-MITCHELL-NANCE-MERRICK-POLK-HAMILTON-YORK-CLAY-FILLMORE- NUCKOLLS-THAYER- INCLUDING THE CITIES OF...MANKATO...BELOIT...FULLERTON... CENTRAL CITY...OSCEOLA...AURORA...YORK...CLAY CENTER...GENEVA... SUPERIOR...NELSON...HEBRON 649 AM CDT WED JUN 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. GUSTY SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE EXPECTED TO CONTINUE THIS MORNING. BY EARLY AFTERNOON...WINDS WILL DIMINISHTO LESS THAN 30 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS73 KGID 111201 CCA NPWGID URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 700 AM CDT WED JUN 11 2008 KSZ007-019-NEZ041-048-049-063-064-076-077-086-087-111800- /O.COR.KGID.WI.Y.0014.080611T1200Z-080611T1800Z/ JEWELL-MITCHELL-NANCE-MERRICK-POLK-HAMILTON-YORK-CLAY-FILLMORE- NUCKOLLS-THAYER- INCLUDING THE CITIES OF...MANKATO...BELOIT...FULLERTON... CENTRAL CITY...OSCEOLA...AURORA...YORK...CLAY CENTER...GENEVA... SUPERIOR...NELSON...HEBRON 700 AM CDT WED JUN 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. GUSTY SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE EXPECTED TO CONTINUE THIS MORNING. BY EARLY AFTERNOON...WINDS WILL DIMINISH TO LESS THAN 30 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 111610 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1110 AM CDT WED JUN 11 2008 KSZ007-019-NEZ041-048-049-063-064-076-077-086-087-111715- /O.CAN.KGID.WI.Y.0014.000000T0000Z-080611T1800Z/ JEWELL-MITCHELL-NANCE-MERRICK-POLK-HAMILTON-YORK-CLAY-FILLMORE- NUCKOLLS-THAYER- INCLUDING THE CITIES OF...MANKATO...BELOIT...FULLERTON... CENTRAL CITY...OSCEOLA...AURORA...YORK...CLAY CENTER...GENEVA... SUPERIOR...NELSON...HEBRON 1110 AM CDT WED JUN 11 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA THIS MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Jun 11, 4:02 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 11, 4:02 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
402 AM CDT WED JUN 11 2008
.DISCUSSION...MAIN FORECAST CONCERN WILL BE THUNDERSTORM CHANCES
THIS AFTERNOON THROUGH THURSDAY...ESPECIALLY SEVERE WEATHER THIS
AFTERNOON AND TONIGHT.
RADAR HAS A FEW SHOWERS OR SPRINKLES THAT TRY TO DEVELOP ACROSS THE
AREA THIS MORNING...BUT WITH THE LOW LEVEL JET PUSHING TO THE EAST
DO NOT EXPECT THERE TO BE WIDESPREAD SHOWERS OR THUNDERSTORMS EARLY
TODAY. SURFACE ANALYSIS INDICATES THE SURFACE LOW AND ASSOCIATED
FRONTS HAVE ALREADY MADE IT INTO SOUTHWEST NEBRASKA. AHEAD OF THIS
LOW PRESSURE SYSTEM WINDS FROM THE SOUTH ARE KICKING UP TO NEAR 30
MPH WITH GUSTS TO NEAR 45 MPH. THIS LOW IS EXPECTED TO MOVE INTO
THE FORECAST AREA THIS MORNING AND MOVE THROUGH MUCH OF THE
FORECAST AREA BY LATE AFTERNOON. THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG AND BEHIND THE FRONT THIS AFTERNOON. MUCAPE VALUES
THIS AFTERNOON ARE AROUND 4500 J/KG AND BULK SHEAR VALUES ARE
GREATER THAN 40 KTS. EXPECT THAT THUNDERSTORMS WILL QUICKLY BECOME
SEVERE THIS AFTERNOON. THE COMPLETE GAMBIT OF SEVERE WEATHER IS
POSSIBLE. THESE THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING
HEAVY RAINFALL. THE HPC QPF VALUES TONIGHT ARE ACTUALLY HIGHER
THAN SOME OF THE 6 HOUR FLASH FLOOD GUIDANCE VALUES ACROSS THE
FORECAST AREA. WILL HAVE A FLASH FLOOD WATCH FOR THIS AFTERNOON
AND TONIGHT AS THUNDERSTORMS MOVE ACROSS ALREADY SATURATED GROUND.
THE BEST CHANCE FOR FLASH FLOODING WILL BE IN THE SOUTHEAST TWO-
THIRDS OF THE FORECAST AREA.
THUNDERSTORMS SHOULD DIMINISH LATE TONIGHT AS THE FRONT MOVES
SOUTHEAST OUT OF THE AREA. THERE IS A SLIGHT CHANCE THAT SOME COULD
LINGER IN THE SOUTHEAST...BUT MOST OF THE PRECIPITATION WILL END
ACROSS THE AREA. LATER THURSDAY A WEAK SURFACE HIGH PRESSURE SYSTEM
MOVES INTO THE AREA AND BRINGS DRIER AIR INTO THE AREA WHICH WILL
HELP TO DRY THINGS OUT. THE UPPER TROUGH REMAINS IN THE VICINITY
THROUGH FRIDAY MORNING...BUT EXPECT THAT THE PRECIPITATION WILL BE
DONE. LATE THURSDAY NIGHT AND FRIDAY WINDS TURN TO THE NORTHWEST AND
THE UPPER TROUGH MOVES OUT ALLOWING FOR DRY CONDITIONS. MADE NO
CHANGES TO SATURDAY AND BEYOND.
&&
.PREV DISCUSSION... /ISSUED 609 PM CDT TUE JUN 10 2008/
AVIATION...MAIN ISSUES FOR THE 00Z TAF ARE THE CHANCE OF
THUNDERSTORMS AND STRATUS. APPEARS MVFR CELINGS WILL TRY TO
DEVELOP LATE TONIGHT AS MOISTURE INCREASES ACROSS THE REGION ON
SOUTHEASTERLY WINDS. THERE IS SOME CHANCE THAT EVEN LOWER CELINGS
COULD TRY TO DEVELOP...BUT FOR NOW DECIDED TO WAIT AND SEE HOW
THINGS PROGRESS BEFORE GOING INTO THE IFR CATEGORY. ISOLATED
THUNDERSTORMS ARE ALSO POSSIBLE TONIGHT...BUT AGAIN THE ODDS OF
ONE REACHING THE KGRI TERMINAL LOCATION APPEAR LOW ENOUGH TO LEAVE
IT OUT AT THE MOMENT. THE NEXT BETTER CHANCE OF THUNDERSTORMS
SHOULD ARRIVE JUST AFTER THIS TAF VALID PERIOD.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH THURSDAY MORNING
FOR NEZ041-047>049-061>064-073>077-083>087.
KS...FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH THURSDAY MORNING
FOR KSZ005>007-017>019.
&&Hazardous weather outlook, Jun 11, 5:06 AM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 506 AM CDT WED JUN 11 2008 KSZ005>007-017>019-NEZ041-047>049-061>064-073>077-083>087-121200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-HOWARD-MERRICK- POLK-BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY- FILLMORE-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 506 AM CDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS...ALONG AND SOUTHEAST OF A LINE FROM FULLERTON TO KEARNEY TO STOCKTON. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND QUICKLY BECOME SEVERE WITH HAIL UP TO THE SIZE OF BASEBALLS...DAMAGING WIND GUSTS UP TO 70 MPH AND HEAVY RAINFALL CAUSING FLASH FLOODING. IN ADDITION...CONDITIONS WILL BE FAVORABLE FOR THE DEVELOPMENT OF TORNADOES...SOUTHEAST OF A LINE FROM OSCEOLA TO OSBORNE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS RETURN TO THE FORECAST FROM SUNDAY AFTERNOON THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 4 PM THROUGH THE EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ039-040-046-060-072-082-121200- VALLEY-GREELEY-SHERMAN-DAWSON-GOSPER-FURNAS- 506 AM CDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA...ALONG AND NORTHWEST OF A LINE FROM GREELEY TO LEXINGTON TO BEAVER CITY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND QUICKLY BECOME SEVERE WITH HAIL UP TO THE SIZE OF GOLFBALLS AND DAMAGING WINDS UP TO 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS RETURN TO THE FORECAST SUNDAY AFTERNOON THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 4 PM THROUGH THE EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Jun 11, 3:16 AM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 316 AM CDT WED JUN 11 2008 NEZ041-048-110845- MERRICK-NANCE- 316 AM CDT WED JUN 11 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... EXTREME NORTHEASTERN MERRICK COUNTY IN CENTRAL NEBRASKA NORTHEASTERN NANCE COUNTY IN CENTRAL NEBRASKA AT 311 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GENOA...OR 22 MILES WEST OF COLUMBUS...AND MOVING NORTHEAST AT 22 MPH. * THE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN NANCE COUNTY BY 330 AM CDT PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE. HEINLEIN
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:58 AM CDT | Flash Flood Watch | GID | Adams, Buffalo, Clay, Fillmore, Franklin, Hall and 12 more | 20 hr |
| Jun 11, 6:25 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, York | 50 min |
| Jun 11, 6:56 PM CDT | Severe Thunderstorm Warning | GID | York | 13 min |
| Jun 10, 8:07 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 53 min |
| Jun 10, 8:30 PM CDT | Tornado Warning | GID | Rooks | 45 min |
| Jun 10, 9:10 PM CDT | Tornado Warning | GID | Osborne, Rooks | 50 min |
| Jun 10, 9:21 PM CDT | Tornado Warning | GID | Osborne, Rooks | 39 min |
| Jun 10, 9:35 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Smith | 40 min |
| Jun 10, 9:58 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Rooks | 62 min |
| Jun 10, 10:08 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne, Smith | 52 min |
| Jun 11, 5:40 PM CDT | Severe Thunderstorm Warning | GID | Mitchell, Osborne | 41 min |
| Jun 11, 5:48 PM CDT | Severe Thunderstorm Warning | GID | Mitchell | 42 min |
| Jun 11, 6:03 PM CDT | Tornado Warning | GID | Mitchell | 27 min |
| Jun 11, 6:29 PM CDT | Tornado Warning | GID | Mitchell | 16 min |
Nearby
Wind Advisories in Nebraska, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.